Alert archive / Nebraska / Frost Advisories in 2011
Frost Advisory 2, NWS Hastings, NE
NWS Hastings, NE issued this frost advisory at May 2, 2011, 3:27 PM CDT for 24 counties in Nebraska; 6 counties in Kansas. It took effect at May 3, 2011, 4:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- May 2, 2011, 3:27 PM CDT (20:27 UTC)
- In effect from
- May 3, 2011, 4:00 AM CDT
- Expired
- May 3, 2011, 8:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Hastings, NE
All 30 counties
Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.5 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 750 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -66 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
471 WWUS73 KGID 022027 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 327 PM CDT MON MAY 2 2011 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 030430- /O.NEW.KGID.FR.Y.0002.110503T0900Z-110503T1300Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...FULLERTON... LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON... KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE... MINDEN...HASTINGS...CLAY CENTER...GENEVA...BEAVER CITY...ALMA... FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON 327 PM CDT MON MAY 2 2011 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CDT TUESDAY. * CLEARING SKIES ALONG WITH DIMINISHING WINDS IS EXPECTED TO ALLOW OVERNIGHT TEMPERATURES TO DROP INTO THE LOWER TO MID 30S. THESE UNSEASONABLY COLD TEMPERATURES WILL LEAD TO THE DEVELOPMENT OF FROST BY EARLY TUESDAY MORNING. * THESE COLD TEMPERATURES MAY HARM SENSITIVE SPRING OUTDOOR VEGETATION IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ADO
3 follow-up statements
251 WWUS73 KGID 030239 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 939 PM CDT MON MAY 2 2011 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 031300- /O.CON.KGID.FR.Y.0002.110503T0900Z-110503T1300Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...FULLERTON... LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON... KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE... MINDEN...HASTINGS...CLAY CENTER...GENEVA...BEAVER CITY...ALMA... FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON 939 PM CDT MON MAY 2 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT TUESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT TUESDAY. * CLEARING SKIES ALONG WITH DIMINISHING WINDS ARE EXPECTED TO ALLOW TEMPERATURES TO DROP INTO THE LOWER TO MID 30S OVERNIGHT. THESE UNSEASONABLY COLD TEMPERATURES WILL LEAD TO THE DEVELOPMENT OF AREAS OF FROST BY EARLY TUESDAY MORNING. * THESE COLD TEMPERATURES MAY HARM SENSITIVE SPRING OUTDOOR VEGETATION IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ROSSI
403 WWUS73 KGID 030910 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 410 AM CDT TUE MAY 3 2011 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 031300- /O.CON.KGID.FR.Y.0002.000000T0000Z-110503T1300Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...FULLERTON... LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON... KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE... MINDEN...HASTINGS...CLAY CENTER...GENEVA...BEAVER CITY...ALMA... FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON 410 AM CDT TUE MAY 3 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. * BREEZES WILL REMAIN LIGHT EARLY THIS MORNING...WITH TEMPERATURES AVERAGING BETWEEN 30 AND 36 DEGREES ACROSS MUCH OF THE AREA. THIS WILL MAINTAIN THE POSSIBILITY OF FROST...ESPECIALLY IN LOW LYING AREAS. THE EXTENT OF FROST FORMATION WILL LIKELY VARY CONSIDERABLY ACROSS THE ADVISORY AREA. * SENSITIVE SPRING OUTDOOR VEGETATION MAY BE HARMED BY THE COLD CONDITIONS IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ PFANNKUCH
038 WWUS73 KGID 031255 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 755 AM CDT TUE MAY 3 2011 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 031400- /O.EXP.KGID.FR.Y.0002.000000T0000Z-110503T1300Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY... FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA... LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD... HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA... BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON... HEBRON 755 AM CDT TUE MAY 3 2011 ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... TEMPERATURES THIS MORNING HAVE WARMED AND FROST IS NO LONGER EXPECTED. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this frost advisory went out at May 2, 12:41 PM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, May 2, 12:41 PM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 1241 PM CDT MON MAY 2 2011 .UPDATE...MAIN CHANGE TO THE FORECAST WAS TO ADD A MENTION OF ISOLATED THUNDER THIS AFTERNOON ACROSS ROUGHLY THE WRN THIRD OF THE CWA. NOT EXPECTING WIDESPREAD ACTIVITY BY ANY MEANS...BUT CANT COMPLETELY RULE OUT A RUMBLE OF THUNDER OR TWO. OTHERWISE ONLY MINOR TWEAKS WERE MADE. && .AVIATION...18Z TAF. QUIET WEATHER AND VFR CONDITIONS FORECAST AT THE GRI TERMINAL FOR THIS TAF PERIOD. SHOWER ACTIVITY EXPECTED TO DEVELOP THROUGH THIS AFTERNOON SHOULD STAY OFF TO THE WEST OF THE TERMINAL AREA...SO KEPT THE MENTION OUT...BUT WILL MONITOR IN CASE IT DOES NEED TO BE INSERTED INTO THE TAF. OTHERWISE CONDITIONS WILL REMAIN DRY THROUGH THE PERIOD WITH NORTHWESTERLY FLOW CONTINUING IN THE UPPER LEVELS. EXPECTING ANY CLOUD COVER TO REMAIN IN THE MID LEVELS AND NOT LEAD TO ANY CEILING RESTRICTIONS. WINDS THROUGH THIS AFTERNOON AND INTO THE EVENING WILL GRADUALLY BECOME LIGHT AND VARIABLE AS SURFACE HIGH PRESSURE SETTLES IN ACROSS THE AREA...AND WILL BECOME MORE SOUTHERLY TOWARD THE LATTER PORTIONS OF THE TAF PERIOD. && PREV DISCUSSION... /ISSUED 335 AM CDT MON MAY 2 2011/ DISCUSSION...EARLY MORNING SATELLITE IMAGERY SHOWS AN ABUNDANCE OF MID AND HIGH LEVEL CLOUDS ACROSS NEBRASKA INTO KANSAS. TEMPERATURES AS OF 3 AM RANGED FROM THE LOWER 30S IN THE FAR NORTH NEAR ORD...TO THE LOWER 40S IN THE SOUTH. THE GENERAL TREND FOR TEMPERATURES HAS BEEN FOR THEM TO RISE AS THE THICKER CLOUDS MOVE IN...AND THAT SHOULD REALLY LIMIT THE FROST POTENTIAL IN SOUTH AND WEST PORTIONS OF THE FORECAST AREA. THE EAST IS A BIT MORE QUESTIONABLE SINCE THE THICKER CLOUDS ARE STILL MOVING INTO THAT REGION. WILL LEAVE THE CURRENT HEADLINES IN PLACE IN THE EAST WHERE TEMPERATURES ARE COOLER...BUT WILL CANCEL IT IN THE SOUTH AND WEST WHERE TEMPERATURES ARE STILL IN THE 40S. WILL WATCH THE TRENDS OVER THE NEXT COUPLE OF HOURS...AND IF TEMPERATURES START TO RISE AS THE CLOUDS ARRIVE...WILL SHAVE A FEW MORE COUNTIES FROM THE HEADLINES. ATTENTION FOR THIS AFTERNOON SHIFTS TO ANOTHER VORTICITY LOBE MOVING THROUGH A LARGE SCALE TROUGH ACROSS THE CENTRAL PORTION OF THE UNITED STATES. MID LEVEL LAPSE RATES ARE AGAIN QUITE STEEP THIS AFTERNOON INTO THE EVENING...WITH HIGH TEMPERATURES TODAY EXPECTED TO BE NEAR CONVECTIVE TEMPERATURES IN THE UPPER 50S TO LOWER 60S. THE 02.00Z NAM/GFS AND NCEP 4KM WRF-NMM ALL SUGGEST THERE COULD BE SOME LIGHT PRECIPITATION ACROSS MAINLY WESTERN AND SOUTHERN PORTIONS OF THE FORECAST AREA. WILL CONTINUE TO CARRY A SLIGHT CHANCE OF SHOWERS THIS AFTERNOON/EVENING IN ORDER TO COVER ANY ISOLATED ACTIVITY WHICH MAY DEVELOP. THE 02.00Z GFS HOLDS ONTO THE RAIN CHANCES OVERNIGHT...BUT WILL FOLLOW MORE OF A NAM/4KM WRF-NMM SOLUTION WHICH DIMINISH THE RAIN CHANCES OVERNIGHT. TEMPERATURES AND FROST/FREEZE POSSIBILITIES WILL BE ANOTHER CONCERN LATE TONIGHT INTO EARLY TUESDAY WITH LOWS IN THE LOWER TO MID 30S. THAT BEING SAID...CLOUDS MAY AGAIN HINDER THE FROST POTENTIAL...SO WILL NOT JUMP ISSUE ANY ADDITIONAL HEADLINES FOR LATE TONIGHT INTO EARLY TUESDAY AT THIS POINT. THE LARGE SCALE TROUGH GRADUALLY MOVES EAST OF THE REGION ON TUESDAY...WITH WARMER AIR TAKING HOLD AS H85 TEMPERATURES RISE INTO THE 5 TO 10 CELSIUS RANGE BY TUESDAY AFTERNOON. NAM PROXIMITY SOUNDINGS SHOW DEEP MIXING ON TUESDAY...AND SEE NO REASON TO NOT FOLLOW THE LATEST NAM/GFS GUIDANCE WHICH GIVES HIGHS IN THE MID 60S TO AROUND 70. ANOTHER CHANCE FOR PRECIPITATION ARRIVES WEDNESDAY INTO WEDNESDAY NIGHT. A COLD FRONT WILL ACROSS THE CENTRAL PLAINS DURING THE DAY...AND WILL MOVE INTO WESTERN PORTIONS OF THE FORECAST AREA DURING THE AFTERNOON. INSTABILITY ALONG THE BOUNDARY IS NOT VERY HIGH WITH MLCAPE VALUES OF 200-300 J/KG...THOUGH MUCAPE VALUES ARE A BIT BETTER AT 500-1000 J/KG. WILL CONTINUE TO CARRY A CHANCE OF THUNDERSTORMS WEDNESDAY INTO WEDNESDAY NIGHT AS THE BOUNDARY PASSES...BUT STAY DRY ON THURSDAY BEHIND THE FRONT. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && UPDATE/AVIATION...ADO PREV DISCUSSION...KING
Hazardous weather outlook, May 2, 12:15 PM CDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 1215 PM CDT MON MAY 2 2011 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 031200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 1215 PM CDT MON MAY 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE WILL BE A SLIGHT CHANCE FOR AN ISOLATED THUNDERSTORM OR TWO THIS AFTERNOON ACROSS PORTIONS OF THE OUTLOOK AREA...MAINLY WEST OF A LINE FROM KEARNEY NEBRASKA TO OSBORNE KANSAS. ANY THUNDERSTORMS THAT MAY DEVELOP WILL REMAIN BELOW SEVERE LIMITS. PATCHY FROST IS POSSIBLE LATE TONIGHT ACROSS THE ENTIRE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY INTO WEDNESDAY NIGHT ACROSS PORTIONS OF THE OUTLOOK AREA. ADDITIONAL THUNDERSTORMS ARE POSSIBLE FRIDAY INTO FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) ADO
Nearby
Frost Advisories in Nebraska, 2011Frost Advisories in Kansas, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.